Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 34, NWS Dodge City, KS
NWS Dodge City, KS issued this tornado warning at Jun 20, 2010, 4:14 PM CDT for Scott County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2010, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 20, 2010, 4:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
County Scott County, KS
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
386
WFUS53 KDDC 202114
TORDDC
KSC171-202145-
/O.NEW.KDDC.TO.W.0034.100620T2114Z-100620T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
414 PM CDT SUN JUN 20 2010
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN SCOTT COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 445 PM CDT
* AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 8 MILES
WEST OF SCOTT STATE LAKE. THIS DANGEROUS STORM WAS MOVING NORTH
AT 10 MPH. THIS WARNING REPLACES THE PREVIOUS WARNING FOR SCOTT
COUNTY.
* LOCATIONS IMPACTED INCLUDE...
SCOTT STATE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3869 10082 3855 10094 3858 10113 3869 10113
3870 10112 3870 10082
TIME...MOT...LOC 2114Z 193DEG 9KT 3865 10106
$$
JJOHNSON1 follow-up statement
379
WWUS53 KDDC 202127
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
427 PM CDT SUN JUN 20 2010
KSC171-202145-
/O.CON.KDDC.TO.W.0034.000000T0000Z-100620T2145Z/
SCOTT KS-
427 PM CDT SUN JUN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN SCOTT COUNTY
UNTIL 445 PM CDT...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
STRONG ROTATION ASSOCIATED WITH A POSSIBLE TORNADO 7 MILES WEST OF
SCOTT STATE LAKE. THIS DANGEROUS STORM WAS MOVING NORTH AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SCOTT STATE LAKE...
MAINLY RURAL AREAS OF NORTHWESTERN SCOTT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3869 10082 3855 10094 3858 10113 3869 10113
3870 10112 3870 10082
TIME...MOT...LOC 2127Z 193DEG 9KT 3868 10105
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this tornado warning went out at Jun 20, 3:34 AM CDT, 12 hours 40 minutes earlier.
Area forecast discussion, Jun 20, 3:34 AM CDT, 12 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 334 AM CDT SUN JUN 20 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST FOCUS WILL BE ON THE CHANCE FOR THUNDERSTORMS LATE TODAY AND TEMPERATURES DURING THE PERIOD. WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL RIDGE OF HIGH PRESSURE IN PLACE ACROSS EAST TEXAS. MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE IS SLOWLY PUSHING EAST ACROSS THE PACIFIC NORTHWEST. THIS IS HELPING TO CREATE A SOUTHWESTERLY FLOW ALOFT ACROSS THE ROCKIES UP INTO THE NORTHERN PLAINS WHERE A NARROW +70KT UPPER LEVEL JET EXISTS. NEAR THE SURFACE, AN AREA OF LOW PRESSURE IS NEARLY STATIONARY ACROSS EASTERN COLORADO NEAR THE KANSAS BORDER. AN AMPLE POOL OF LOW LEVEL MOISTURE...WITH DEWPOINTS AT H85 WELL UP INTO THE MID AND UPPER TEENS(C)...EXTENDS NORTH ACROSS THE SOUTH PLAINS UP INTO MUCH OF KANSAS AND NEBRASKA. SHORT RANGE MODELS ARE IN FAIR AGREEMENT INDICATING THE UPPER LEVEL RIDGE REMAINING ANCHORED ACROSS EAST TEXAS THROUGH THE PERIOD. MEANWHILE, THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST WILL BEGIN TO LIFT NORTHEAST ACROSS EASTERN OREGON TODAY AND UP INTO NORTHERN IDAHO AND WESTERN MONTANA MONDAY. AS A RESULT, FAIRLY DRY CONDITIONS SHOULD PREVAIL ACROSS MUCH OF SOUTH CENTRAL AND SOUTHWESTERN KANSAS TODAY. HOWEVER, THE POSSIBILITY EXISTS FOR THUNDERSTORMS ACROSS EXTREME WESTERN KANSAS THIS EVENING. THE STRONG SOUTHWESTERLY FLOW ALOFT MENTIONED EARLIER WILL CONTINUE ACROSS WEST CENTRAL AND NORTHWESTERN KANSAS THROUGH THE PERIOD. A SPEED MAXIMA OF +80KT ASSOCIATED WITH THE UPPER LEVEL TROUGH IS PROJECTED TO MOVE ACROSS THIS GENERAL AREA THIS AFTERNOON AND EVENING. WHILE AT THE SURFACE, LOW PRESSURE IN EAST CENTRAL COLORADO IS EXPECTED TO LIFT SLOWLY NORTH ALONG THE COLORADO BORDER ENHANCING LOW LEVEL CONVERGENCE SOMEWHAT ACROSS EXTREME WEST AND NORTHWEST KANSAS. AMPLE LOW LEVEL MOISTURE WILL REMAIN AVAILABLE ACROSS WESTERN KANSAS WITH SURFACE DEWPOINTS PRIMARILY IN THE 60S(F). AS A RESULT, THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORM DEVELOPMENT ACROSS OUR MOST WEST AND NORTHWESTERN ZONES TOWARD THIS EVENING AS DAYTIME HEATING HELPS TO OVERCOME ANY RESTRICTIVE CAPPING. WILL CONTINUE WITH A MENTION OF SLIGHT POPS ALONG OUR NORTHWESTERN FRINGE CONSIDERING THE MAJORITY OF ANY CONVECTIVE DEVELOPMENT SHOULD REMAIN JUST TO OUR NORTH AND WEST. HOWEVER, WITH INCREASED MID AND UPPER LEVEL LAPSE RATES AND INCREASED INSTABILITY, ANY STORM THAT DOES OCCUR HAS THE POTENTIAL TO BECOME SEVERE. THE SAME SCENARIO MAY EXIST MONDAY AS VERY LITTLE CHANGE IS EXPECTED TO OCCUR WITH THE OVERALL WEATHER PATTERN. THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE ACROSS OUR NORTH AND NORTHWESTERN BORDER LATE MONDAY. EXTREMELY WARM TEMPERATURES ARE EXPECTED TODAY AS SOUTHERLY WINDS CONTINUE ACROSS WESTERN KANSAS. THE NAM, GFS, AND UKMET SHOW H85 TEMPERATURES RANGING FROM THE MID 20S(C) ACROSS EASTERN PORTIONS OF THE CWA TO JUST OVER 30C ACROSS THE WEST. AS SKIES REMAIN MOSTLY CLEAR, SHOULD EXPECT HIGHS IN THE UPPER 90S(F) TO JUST ABOVE 100F ACROSS THE FA WITH THE WARMEST TEMPERATURES WEST AND NORTHWEST. FOR TONIGHT, MILD TEMPERATURES SHOULD CONTINUE UNDER THE INFLUENCE OF LOW LEVEL SOUTHERLIES. TEMPERATURES AT H85 WILL BE IN THE MID 20S(C) ACROSS MUCH OF THE CWA WITH SURFACE DEWPOINTS EXPECTED TO REMAIN IN THE LOW TO MID 60S(F) FOR THE MOST PART. SHOULD SEE LOWS FROM THE UPPER 60S(F) WEST TO THE LOWER 70S(F) EAST. HIGHS UP NEAR 100F ARE EXPECTED AGAIN MONDAY AS THE UPPER LEVEL RIDGE REMAINS ACROSS EAST TEXAS WHILE SOUTHERLY WINDS CONTINUE ACROSS WESTERN KANSAS. LOWS MONDAY NIGHT SHOULD VARY LITTLE FROM TONIGHT AS WELL. PLAN TO MAKE ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES. DAYS 3-7... VERY ACTIVE WEATHER WILL CONTINUE ALONG THE NORTH SIDE OF THE UPPER LEVEL RIDGE EXTENDING FROM CENTRAL TEXAS INTO THE SOUTHEASTERN UNITED STATES. EXTREMELY WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL CONTINUE OVER SOUTHWEST KANSAS AT LEAST THROUGH TUESDAY, BUT EROSION OF THE WARM PLUME APPEARS LIKELY BY MID WEEK AS A VIGOROUS UPPER LEVEL TROUGH MOVES THROUGH THE NORTHERN PLAINS. EROSION OF THE WARM PLUME WILL PROVIDE THE OPPORTUNITY FOR ORGANIZED THUNDERSTORM ACTIVITY FARTHER SOUTH THAN HAS BEEN THE CASE FOR THE PAST FEW DAYS. THE MID LEVEL WARM PLUME WILL SPREAD BACK ACROSS KANSAS LATE IN THE WEEK, AND A RETURN TO RELATIVELY QUIET AND SEASONABLY HOT WEATHER CAN BE EXPECTED. THE NUMERICAL MODELS ARE SIMILAR IN THEIR HANDLING OF THE GENERAL FLOW REGIME, ALTHOUGH THE DETAILS OF EVOLUTION OF MESOSCALE CONVECTIVE SYSTEMS ROAMING ACROSS THE CENTRAL PLAINS REMAIN UNCERTAIN. THE VIGOROUS UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY IN WESTERN OREGON WILL PROPAGATE OVER THE RIDGE AND SHOULD REACH NORTHERN MINNESOTA BY WEDNESDAY MORNING. THE ECMWF AND GFS EJECT THE OREGON VORTICITY MAXIMUM MUCH MORE RAPIDLY THAN THE CANADIAN AND CARRY A PORTION OF THE UPPER LEVEL TROUGH NEAR 140W EASTWARD IN THE JET ACROSS THE NORTHERN UNITED STATES. THE CANADIAN MOVES THE OREGON VORTICITY MAXIMUM INTO ALBERTA AS A CLOSED LOW AND ROTATES A PORTION OF THE 140W TROUGH AROUND THE CYCLONE BEFORE EJECTING THE WHOLE SYSTEM EASTWARD. THE ECMWF/GFS SOLUTION SEEMS MORE PHYSICALLY REASONABLE AND LARGELY WAS FOLLOWED FOR GRID MODIFICATIONS. TUESDAY SHOULD BE THE WARMEST DAY OF THE WEEK WITH EXCEEDINGLY WARM AIR SPREADING ACROSS SOUTHWEST KANSAS ON THE SOUTH SIDE OF A SURFACE CYCLONE IN EASTERN COLORADO. H8 TEMPERATURES IN EXCESS OF 30C WILL COVER MUCH OF SOUTHWEST KANSAS, AND SURFACE TEMPERATURES LIKELY WILL RISE ABOVE 100 IN MOST AREAS. A JET STREAK EVIDENT ON SATELLITE IMAGERY NEAR 30N/140W WILL MOVE OVER THE NORTHERN PLAINS BY TUESDAY EVENING, PLACING EASTERN COLORADO AND NORTHWEST KANSAS IN THE LEFT ENTRANCE REGION. SYNOPTIC SCALE UPWARD VERTICAL MOTION IN THE AGEOSTROPHIC FLOW IN THE ENTRANCE REGION OF THE JET STREAK WILL ASSIST WITH ERODING THE MID LEVEL WARM POOL, AND UPSLOPE FLOW OF MOIST, UNSTABLE AIR INTO NORTHEAST COLORADO SHOULD SUPPORT DEVELOPMENT OF A CONVECTIVE CLUSTER THAT WILL MOVE THROUGH NORTHERN KANSAS TUESDAY NIGHT AND WEDNESDAY MORNING. TIMING AND THE EXACT TRAJECTORY OF THE THUNDERSTORM CLUSTER IS UNCERTAIN, BUT POPS WERE INCREASED MAINLY AFTER MIDNIGHT ACROSS THE NORTHERN PART OF THE FORECAST AREA. OUTFLOW FROM THE CONVECTIVE CLUSTER WILL REINFORCE A COLD FRONT MOVING SOUTHWARD THROUGH KANSAS TUESDAY NIGHT AND WEDNESDAY MORNING. THE FRONT LIKELY WILL BECOME STATIONARY NEAR THE OKLAHOMA BORDER LATE WEDNESDAY. UPSLOPE FLOW INTO SOUTHEAST COLORADO UNDER THE WEAKENED MID LEVEL WARM POOL SHOULD BE SUFFICIENT TO SUPPORT THUNDERSTORM DEVELOPMENT, AND A CLUSTER OF THUNDERSTORMS MAY MOVE ACROSS SOUTHWEST KANSAS WEDNESDAY NIGHT. TEMPERATURES PROBABLY WILL BE SEVERAL DEGREES COOLER THURSDAY WITH RAIN-COOLED AIR AND CONVECTIVE DEBRIS AROUND FOR MOST OF THE DAY. SCATTERED THUNDERSTORMS MAY DEVELOP AGAIN THURSDAY ALONG A WARM FRONT THAT WILL BEGIN TO MOVE BACK ACROSS SOUTHWEST KANSAS IN THE AFTERNOON. BY FRIDAY, ANOTHER UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN PLAINS WILL CARRY A PLUME OF WARM MID LEVEL AIR FROM THE HIGHER TERRAIN ACROSS THE HIGH PLAINS, AND A RETURN TO SEASONABLY HOT AND QUIET WEATHER SHOULD OCCUR. && .AVIATION... OUTFLOW FROM THE CONVECTIVE CLUSTER MOVING ACROSS NORTHEAST KANSAS GRADUALLY WILL MIX OUT AFTER SUNRISE, AND STRONG SOUTHERLY LOW LEVEL FLOW WILL BECOME ESTABLISHED ACROSS ALL OF WESTERN KANSAS BY MID MORNING. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON NEAR THE COLORADO BORDER BUT WILL DISSIPATE THIS EVENING. OTHERWISE, VFR CONDITIONS WILL PREVAIL WITH MOSTLY CLEAR SKIES THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 100 72 100 72 / 0 0 0 0 GCK 102 72 100 70 / 0 20 0 0 EHA 100 70 100 68 / 0 20 0 0 LBL 102 72 102 70 / 0 0 0 0 HYS 100 72 100 72 / 10 20 0 20 P28 98 75 100 75 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN32/01/01
Hazardous weather outlook, Jun 20, 3:57 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 357 PM CDT SUN JUN 20 2010 KSZ030-031-043>045-212100- TREGO-ELLIS-SCOTT-LANE-NESS- 357 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A BOUNDARY FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. VERY HEAVY RAINS, LARGE AND DAMAGING HAIL AND HIGH WINDS ARE POSSIBLE. A TORNADO COULD OCCUR IN THE STRONGEST STORMS VERY NEAR THE BOUNDARY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY WITH BETTER CHANCES FOR MORE WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH INSTABILITY WILL EXIST EACH DAY FOR ANY DEVELOPING STORM TO HAVE THE POTENTIAL OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE LIKELY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC KSZ061>063-074-075-084-212100- HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- 357 PM CDT SUN JUN 20 2010 /257 PM MDT SUN JUN 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON NEAR THE COLORADO BORDER AND SOME OF THESE COULD SPREAD A LITTLE WAYS EAST TO NEAR ELKHART TO GARDEN CITY THIS EVENING. THROUGH EARLY EVENING ONE OR TWO COULD BE COME SEVERE WITH THE MAIN THREAT STRONG DOWN BURST WINDS AND HAIL BUT THE THREAT OF SEVERE SHOULD DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY WITH BETTER CHANCES FOR MORE WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH INSTABILITY WILL EXIST EACH DAY FOR ANY DEVELOPING STORM TO HAVE THE POTENTIAL OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE LIKELY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MIGHT BE NEEDED FOR A WHILE THIS AFTERNOON NEAR THE COLORADO BORDER AND PERHAPS TO NEAR GARDEN CITY EARLY THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC KSZ046-064>066-076>081-085>090-212100- RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 357 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MORE NORTHERN PORTIONS OF THE FORECAST AREA MONDAY AND TUESDAY WITH BETTER CHANCES FOR MORE WIDESPREAD STORMS COMING WEDNESDAY. ENOUGH INSTABILITY WILL EXIST EACH DAY FOR ANY DEVELOPING STORM TO HAVE THE POTENTIAL OF BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE LIKELY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEB PAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Jun 20, 3:17 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
317 PM CDT SUN JUN 20 2010
KSZ043-202100-
SCOTT-
317 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCOTT COUNTY...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MODOC...MOVING NORTH AT 15 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN NORTHWESTERN SCOTT COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3870 10087 3845 10096 3846 10113 3869 10113
3870 10112
TIME...MOT...LOC 2017Z 185DEG 13KT 3856 10106
JJOHNSONLocal storm report, Jun 20, 3:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
357 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TORNADO 3 NW MODOC 38.51N 101.11W
06/20/2010 SCOTT KS LAW ENFORCEMENT
TORNADO WAS REPORTED AS RAIN WRAPPED, POSSIBLE LANDSPOUT.
&&
MRUSSELLLocal storm report, Jun 20, 4:00 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TORNADO 3 NW MODOC 38.51N 101.11W
06/20/2010 SCOTT KS AIRPLANE PILOT
MILITARY HELICOPTER 45 MILES NORTH NORTHWEST OF GARDEN
CITY REPORTED A TORNADO.
&&
MRUSSELLLocal storm report, Jun 20, 4:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
412 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TORNADO 3 NW MODOC 38.51N 101.10W
06/20/2010 SCOTT KS TRAINED SPOTTER
LAND SPOUT LASTED THREE MINUTES.
&&
07The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:17 PM CDT | Special Weather Statement | DDC | Scott | 43 min |
| Jun 20, 3:22 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 38 min |
| Jun 20, 3:34 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 41 min |
| Jun 20, 3:47 PM CDT | Tornado Warning | DDC | Scott | 28 min |
| Jun 20, 4:44 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 61 min |
| Jun 20, 4:55 PM CDT | Tornado Warning | DDC | Lane, Scott | 65 min |
| Jun 20, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 64 min |
| Jun 20, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 51 min |
| Jun 20, 6:43 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 47 min |
| Jun 20, 6:58 PM CDT | Special Weather Statement | DDC | Ellis | 47 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.